MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA SILICONE TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA SILICONE TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number XU21DS60NSC940N
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was returned for investigation.The returned sample was confirmed to have a cut on the shaft between the connector and the neck flange.It appears to have been caused by a sharp blade/edge given the fact it is a relatively smooth cut (rather than a jagged tear).It cannot be concluded exactly how or when this cut was caused.That said, given that all parts are subject to a 100 percent inspection and the fact that the cut extends through a significant portion of the tube, it is unlikely to have been present prior to the device being packaged and shipped (for if it was present, it would very likely have been detected by the 100 percent product inspection, or the subsequent post-packaging inspection each part is subject to).The dhr was reviewed and found no discrepancies that would cause the reported issue.
 
Event or Problem Description
It was reported that after opening the package, the plastic sheath around the wire was found torn.No patient injury was reported.

Brand Name
BIVONA SILICONE TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13561012
Report Number3012307300-2022-03666
Device Sequence Number17221761
Product Code JOH
UDI-Device Identifier15019517265224
UDI-Public15019517265224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model NumberXU21DS60NSC940N
Device Catalogue NumberXU21DS60NSC940N
Device Lot NumberST004368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Initial Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown